MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1240
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2022-00337.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils.A non-penumbra microcatheter, and a non-penumbra sheath.It was noted that the patient¿s anatomy was tortuous.During the procedure, the physician advanced a ruby coil through the microcatheter.While advancing the ruby coil into the target location, the physician was not satisfied with the way the ruby coil was forming in the vessel; therefore, the physician decided to remove the ruby coil.While retracting the ruby coil, it unintentionally detached with part of the coil inside the microcatheter and part in the vessel.Therefore, the physician removed the ruby coil with a syringe and aspiration.Next, the physician placed multiple coils successfully.The physician advanced another ruby coil into the microcatheter, however, resistance was met and the ruby coil became stuck near the hub of the catheter.While retracting the coil, it unintentionally detached within the microcatheter.Therefore, the ruby coil and microcatheter were removed together.The procedure was completed with new ruby coils.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15023575
Report Number3005168196-2022-00336
Device Sequence Number2368374
Product Code HCG
UDI-Device Identifier00814548013015
UDI-Public814548013015
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2025
Device Catalogue NumberRBY2C1240
Device Lot NumberF77628
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Initial Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005